Advertisement

Filippov Solutions to Systems of Ordinary Differential Equations with Delta Function Terms as Summands

  • Uladzimir HrusheuskiEmail author
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 44)

Abstract

This paper is devoted to the investigation of the Cauchy problem for the system of ordinary differential equations
$$ \dot{y}(t) = f \bigl(t,y(t)\bigr) + A{\delta}^{(s)}(t), \quad y(-1) = y_0 \in {\mathbb{R}}^n, $$
(1)
with a vector containing derivatives of the delta function and a possibly discontinuous function \(f:[-1,T_{0}] \times{\mathbb{R}}^{n} \rightarrow{\mathbb{R}}^{n}\), T 0>0, and a constant matrix A on the right-hand side. In our approach, the components of δ (s) are replaced by derivatives of different δ-sequences and the limiting behavior of approximating solutions is examined. Filippov’s notion of solution to a differential equation with discontinuous right-hand side is used.

Keywords

Delta function Differential equations with distributions Differential inclusions Differential equations with discontinuous right-hand sides Filippov solution 

Mathematics Subject Classification

34A36 34A37 34A60 46T30 34A26 

Notes

Acknowledgements

The author expresses his heartfelt gratitude to all members of the Unit of Engineering Mathematics, University of Innsbruck, for their hospitality and friendly atmosphere and especially their leader, Michael Oberguggenberger, for his encouragement, fruitful discussions during the meetings and attentive reading of the manuscript. Special thanks are to Peter Wagner for all the time spent working together and Anna Bombasaro for her help in administrative questions. The author also thanks the Austrian Agency for International Cooperation in Education and Research (OeAD) and Austrian Federal Ministry of Science and Research (BMWF) for the financial support and help in organizational matters.

References

  1. 1.
    Aubin, J.P., Cellina, A.: Differential Inclusions. Grundlehren Math. Wiss., vol. 264. Springer, Berlin (1984) zbMATHCrossRefGoogle Scholar
  2. 2.
    Colombeau, J.F.: New Generalized Functions and Multiplication of Distributions. North-Holland Math. Studies, vol. 84. North-Holland, Amsterdam (1984) zbMATHGoogle Scholar
  3. 3.
    Filippov, A.F.: Differential Equations with Discontinuous Right-Hand Sides. Mathematics and Its Applications. Kluwer, Dordrecht (1988) zbMATHGoogle Scholar
  4. 4.
    Grosser, M., Kunzinger, M., Oberguggenberger, M., Steinbauer, R.: Geometric Theory of Generalized Functions with Applications to General Relativity. Kluwer, Dordrecht (2001) zbMATHCrossRefGoogle Scholar
  5. 5.
    Hrusheuski, U.: Ordinary differential equations with distributions as coefficients in the sense of theory of new generalized functions. In: Ruzhansky, M., Wirth, J. (eds.) Modern Aspects of the Theory of Partial Differential Equations. Operator Theory: Advances and Applications, vol. 216, pp. 167–185. Birkhäuser, Basel (2011) CrossRefGoogle Scholar
  6. 6.
    Hrusheuski, U., Shlykov, E.V.: Cauchy problem for a system of differential equations with generalized right-hand sides in Cartesian product of algebras of new generalized functions. Vestn. Beloruss. Gos. Univ. Ser. 1 Fiz. Mat. Inform. 1(1), 87–92 (2010) Google Scholar
  7. 7.
    Jayne, J.E., Rogers, C.A.: Borel selectors for upper semicontinuous set valued maps. Acta Math. 155, 41–79 (1985) MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Kuratowski, K.: Topology I. Academic Press, New York (1966) Google Scholar
  9. 9.
    Navakhrost, V.G.: Differential equations with generalized coefficients in the algebra of new generalized functions. Vescì Akad. Navuk BSSR, Ser. Fiz.-Mat. Navuk 3, 51–56 (2006) Google Scholar
  10. 10.
    Navakhrost, V.G.: Differential equations with generalized right-hand side in the algebra of new generalized functions. Rep. Natl. Acad. Sci. Belarus 51(1), 16–21 (2007) Google Scholar
  11. 11.
    Nedeljkov, M., Oberguggenberger, M.: Ordinary differential equations with delta functions terms. Publ. Inst. Math. (Belgr.). To appear Google Scholar
  12. 12.
    Oberguggenberger, M.: Multiplication of Distributions and Applications to Partial Differential Equations. Pitman Research Notes in Mathematics. Longman, Harlow (1992) zbMATHGoogle Scholar
  13. 13.
    Schwabik, S.: Generalized Ordinary Differential Equations. Series in Real Analysis, vol. 5. World Scientific, Hackensack (1992) zbMATHCrossRefGoogle Scholar
  14. 14.
    Srivastava, S.M.: A Course on Borel Sets. Graduate Texts in Mathematics, vol. 180. Springer, Berlin (1998) zbMATHCrossRefGoogle Scholar
  15. 15.
    Utkin, V.I.: Sliding Modes in Control and Optimization. Springer, Berlin (1992) zbMATHCrossRefGoogle Scholar
  16. 16.
    Zavalishchin, S.T., Sesekin, A.N.: Dynamic Impulse Systems: Theory and Applications. Mathematics and Its Applications, vol. 394. Kluwer, Dordrecht (1997) zbMATHCrossRefGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2013

Authors and Affiliations

  1. 1.Unit of Engineering MathematicsUniversity of InnsbruckInnsbruckAustria

Personalised recommendations